New Mexico, 2025Flash Flooding in New Mexico, June 23 to 24, 2025
June 23 to 24, 2025 · NWS EPZ · 4 events in 2 counties and zones
A deep plume of early season monsoonal moisture moved up areas east of the Rio Grande Valley. At the same time, an upper trough was entering the Great Basin helping to trigger numerous storms with heavy rain across the Rio Grande Valley of Dona Ana and Otero counties.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A deep plume of early season monsoonal moisture moved up areas east of the Rio Grande Valley. At the same time, an upper trough was entering the Great Basin helping to trigger numerous storms with heavy rain across the Rio Grande Valley of Dona Ana and Otero counties.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before the first event at Jun 23, 9:50 PM MST, 45 minutes earlier. Its key messages:
- Potential for heavy rainfall with localized flooding continues next few days. Flood watches are in effect through Wednesday for the Rio Grande Valley east.
- Showers/thunderstorms widespread over the entire area through Friday, becoming more isolated Saturday and Sunday. Moisture peaks on Tuesday, with the highest chances of heavy rainfall and flooding through Wednesday.
- Clouds and rain will help keep temperatures below normal through the weekend ahead.
Area forecast discussion, Jun 23, 9:50 PM MST, 45 minutes before
Area Forecast Discussion
National Weather Service El Paso TX/Santa Teresa NM
1050 PM MDT Mon Jun 23 2025
...New DISCUSSION, AVIATION...
.KEY MESSAGES...
- Potential for heavy rainfall with localized flooding continues
next few days. Flood watches are in effect through Wednesday for
the Rio Grande Valley east.
- Showers/thunderstorms widespread over the entire area through
Friday, becoming more isolated Saturday and Sunday. Moisture
peaks on Tuesday, with the highest chances of heavy rainfall and
flooding through Wednesday.
- Clouds and rain will help keep temperatures below normal
through the weekend ahead.
&&
.DISCUSSION...
Issued at 920 PM MDT Mon Jun 23 2025
Our beginning phase of the Monsoon will continue and solidify
over the next week. The wettest portion within this period looks
to be Tuesday and Wednesday. PWs both days will range from 1.00
inch northern CWA to 1.60 inch in the southeast (some 200% of
normal). Thus Flood Watch in effect for the Rio Grande Valley east
will continue through Wednesday. Not much in the way of upper
dynamics over the next several days, so will have to rely on the
copious, deep layered moisture, modest instability, and
outflow/gust front interaction. Unfortunately this means
forecasting areas of heavy rain will be more on the short fuse
timing. Another wildcard is the amount of overnight cloud cover.
Extensive cloud cover in the morning inhibits surface heating,
which in turn would minimize some of the heavier rain/flooding.
Moisture does start slowly diminishing after Wednesday, but
Thursday through Saturday still look to have widespread coverage,
with flood potential likely decreasing. By Sunday and Monday, high
pressure begins to build over western New Mexico and Arizona, but
even then can't completely eliminate precip chances. Temperatures
for the entire period should remain below normal due to
clouds/rain.
&&
.AVIATION...
(06Z TAFS)
Issued at 920 PM MDT Mon Jun 23 2025
BKN-OVC080 BKN200. Isolated OVC040CB 3-5SM TSRA with wind gusts
of 35-45 knots. Thunderstorms mostly dissipating by around 06Z but
showers continuing through most of the night. Thunderstorms
developing again after 18Z.
&&
.FIRE WEATHER...
Issued at 154 PM MDT Mon Jun 23 2025
Overall fire weather concerns are trending down due to an influx
of monsoon moisture into the region. Shower and thunderstorm
activity should increase Tuesday with the best chances of storms
Tuesday evening/night east of the Gila towards the Rio Grand
Valley. Trout fire burn scar will be on the edge of the area of
highest probability for heavy rainfall so it will be closely
monitored. Highest chances of any flooding should peak during this
time with thunderstorm activity decreasing in coverage through
the end of the week. Key point to remember with regards to the
Trout Fire burn scar is that it will not take much rainfall to
cause flooding and debris flows. Showers and storms moving over
some of the same areas will make them more prone to flooding
impacts with more runoff.
NWS ABQ
&&
.PRELIMINARY POINT TEMPS/POPS...
El Paso 73 86 71 84 / 80 90 90 80
Sierra Blanca 66 84 65 82 / 70 80 70 60
Las Cruces 68 82 66 81 / 70 80 90 80
Alamogordo 67 84 63 80 / 80 90 90 80
Cloudcroft 51 62 48 60 / 80 90 90 90
Truth or Consequences 70 83 66 83 / 40 80 80 90
Silver City 61 81 59 81 / 40 80 70 80
Deming 70 87 67 87 / 60 80 80 80
Lordsburg 66 88 66 89 / 50 60 60 60
West El Paso Metro 73 84 71 82 / 70 90 90 80
Dell City 69 85 68 83 / 80 80 70 60
Fort Hancock 71 88 71 86 / 80 80 80 70
Loma Linda 66 78 64 76 / 80 90 80 70
Fabens 71 87 68 83 / 80 80 80 70
Santa Teresa 70 83 68 81 / 70 90 90 80
White Sands HQ 72 82 70 81 / 70 90 90 80
Jornada Range 67 82 64 81 / 70 90 90 80
Hatch 68 85 66 84 / 50 90 80 90
Columbus 71 87 69 87 / 70 70 80 80
Orogrande 68 81 66 79 / 70 90 90 80
Mayhill 55 72 54 70 / 70 100 80 90
Mescalero 54 72 53 70 / 70 100 80 90
Timberon 52 68 50 66 / 80 90 80 90
Winston 55 76 53 76 / 50 90 70 90
Hillsboro 63 82 60 81 / 50 90 80 90
Spaceport 66 82 62 80 / 50 90 80 90
Lake Roberts 57 82 56 83 / 30 80 70 80
Hurley 63 83 61 83 / 40 80 70 80
Cliff 63 89 63 90 / 30 60 50 60
Mule Creek 59 87 60 88 / 10 40 40 40
Faywood 64 82 63 81 / 50 90 80 80
Animas 66 88 66 89 / 50 70 60 60
Hachita 66 86 65 87 / 70 80 80 70
Antelope Wells 65 87 63 87 / 70 80 80 70
Cloverdale 64 84 63 86 / 50 80 70 60
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
TX...Flood Watch through Wednesday evening for Eastern/Central El
Paso County-Northern Hudspeth Highlands/Hueco Mountains-Rio
Grande Valley of Eastern El Paso/Western Hudspeth Counties-
Rio Grande Valley of Eastern Hudspeth County-Salt Basin-
Southern Hudspeth Highlands-Western El Paso County.
NM...Flood Watch through Wednesday evening for East Central Tularosa
Basin/Alamogordo-East Slopes Sacramento Mountains Below
7500 Feet-Northern Dona Ana County-Otero Mesa-Sacramento
Mountains Above 7500 Feet-Sierra County Lakes-Southeast
Tularosa Basin-Southern Dona Ana County/Mesilla Valley-West
Central Tularosa Basin/White Sands-West Slopes Sacramento
Mountains Below 7500 Feet.
&&
FORECASTER...17-HefnerIn the hours before
Special weather statement, Jun 23, 6:15 PM MST, 4 hours 20 minutes before
Special Weather Statement
National Weather Service El Paso TX
715 PM MDT Mon Jun 23 2025
NMZ411-427-TXZ418-419-240200-
West Central Tularosa Basin/White Sands NM-
Southern Dona Ana County/Mesilla Valley NM-
Eastern/Central El Paso County TX-Western El Paso County TX-
715 PM MDT Mon Jun 23 2025
...OUTFLOW FROM THUNDERSTORMS OVER NORTHERN CHIHUAHUA WILL BRING
GUSTY WINDS, BLOWING DUST, AND MAY TRIGGER THUNDERSTORM DEVELOPMENT
OVER THE EL PASO METRO AREA THROUGH 8 PM...
At 711 PM MDT, strong thunderstorms over north-central Chihuahua
have produced an outflow boundary that is moving towards Santa
Teresa and El Paso from the west-southwest. Expect wind gusts of 35
to 45 mph as the outflow pushes through, along with blowing dust.
Visibility will be reduced to around 1 to 3 miles.
This outflow will modify the air mass across the area, and may
finally trigger thunderstorm development over southern Dona Ana and
western El Paso Counties in the next hour or two.
HAZARD...Wind gusts up to 45 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
El Paso, Santa Teresa, Sunland Park, Chaparral, Anthony, Vado,
Canutillo, Anthony Gap, Berino, Vinton, San Miguel, Westway, Fort
Bliss, Mesquite, and Chamberino.
This includes the following highways...
Interstate 10 in New Mexico between mile markers 149 and 164.
Interstate 10 in Texas between mile markers 1 and 37.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3174 10639 3176 10645 3175 10649 3178 10653
3179 10693 3196 10707 3224 10667 3214 10650
3202 10639 3165 10624 3163 10631
TIME...MOT...LOC 0111Z 211DEG 29KT 3189 10694 3178 10685 3163 10679
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
MHSpecial weather statement, Jun 23, 7:33 PM MST, 3 hours 2 minutes before
Special Weather Statement
National Weather Service El Paso TX
833 PM MDT Mon Jun 23 2025
NMZ410-411-427-240315-
Northern Dona Ana County NM-
West Central Tularosa Basin/White Sands NM-
Southern Dona Ana County/Mesilla Valley NM-
833 PM MDT Mon Jun 23 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL DONA ANA COUNTY THROUGH
915 PM MDT...
At 832 PM MDT, trained weather spotters reported a strong
thunderstorm over Las Cruces, moving north at 10 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Trained weather spotters.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Las Cruces, NMSU Main Campus, Dona Ana, Mesilla, Fairacres, Organ,
Talavera, Hill, Dripping Springs, Aguirre Springs, Mesilla Valley
Bosque State Park, and Portions of Organ Mountains Desert Peaks
National Monument.
This includes the following highways...
Interstate 10 in New Mexico between mile markers 137 and 148.
Interstate 25 in New Mexico between mile markers 1 and 13.
Highway 70 in New Mexico between mile markers 150 and 161.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3220 10671 3222 10685 3244 10684 3246 10668
3240 10654
TIME...MOT...LOC 0232Z 194DEG 7KT 3229 10674
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
MHSpecial weather statement, Jun 23, 9:35 PM MST, 1 hour before
Special Weather Statement
National Weather Service El Paso TX
1035 PM MDT Mon Jun 23 2025
NMZ428-240500-
East Central Tularosa Basin/Alamogordo NM-
1035 PM MDT Mon Jun 23 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN OTERO AND EASTERN
SIERRA COUNTIES THROUGH 1100 PM MDT...
At 1034 PM MDT, Doppler radar was tracking a cluster of strong
thunderstorms 9 miles southwest of Three Rivers, moving northeast at
30 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Three Rivers and Three Rivers Petroglyph Site.
This includes Highway 54 in New Mexico between mile markers 87 and
100.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3337 10592 3305 10613 3315 10634 3332 10635
3339 10632 3339 10605
TIME...MOT...LOC 0434Z 213DEG 25KT 3326 10623
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
BROWNFlash Flood, Dona Ana
- When
- June 23, 10:35 PM MST to June 24, 12:00 AM MST
- Where
- Dona Ana County, 18.7 mi NNE of Organ Waids Arpt to 21.43 mi NE of Organ Waids Arpt
- Cause
- Heavy Rain
- Reported by
- Other Federal Agency
- Coordinates
- 32.745, -106.544
Workers on the White Sands Missile Range reported Flash Flooding near the intersection of Range Road Route 7 and 10.
Flash Flood, Otero
- When
- June 23, 11:00 PM MST to June 24, 1:00 AM MST
- Where
- Otero County, 5.51 mi WNW of Orogrande to 5.34 mi NW of Orogrande
- Cause
- Heavy Rain
- Reported by
- Other Federal Agency
- Coordinates
- 32.395, -106.170
The Orogrande Gate on the White Sands Missile Range received 4.62 of rain and caused some portions of the road from Highway 54 to get flooded.
Flash Flood, Dona Ana
- When
- June 24, 1:26 PM MST to 3:00 PM MST
- Where
- Dona Ana County, 0.91 mi NE of Angostura to 2.89 mi S of Angostura
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 32.659, -107.089
Highway 185 was reported to be impassable between mile markers 25 and 30.
Flash Flood, Dona Ana
- When
- June 24, 7:07 PM MST to 9:00 PM MST
- Where
- Dona Ana County, 1.8 mi W of Tonuco to 1.74 mi WNW of Radium Spgs
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 32.577, -107.031
Another round of storms in the day brought flash flooding to areas of Highway 185 about 5 miles south-southeast of Rincon with several low water crossings impassable.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in New Jersey, June 23, 2025166 injured · 1 event
- Heat in Nevada, June 23 to 26, 20256 deaths · 2 events
- Damaging Winds in Wisconsin, June 23, 20251 death · 61 kt wind · 13 events
- Excessive Heat in New York, June 23, 20251 death · 1 event
- Flooding and Damaging Winds in Wisconsin, June 23, 2025$122,000 · 60 kt wind · 14 events
- Hail and Damaging Winds in Minnesota, June 23, 2025$60,000 · 1 in hail · 28 events
- Flash Flood in Texas, June 23, 2025$200,000 · 1 event
- Excessive Heat in Virginia, June 23 to 25, 202552 events
- Excessive Heat and Heat in Pennsylvania, June 23 to 25, 202528 events
- Flash Flooding and Damaging Winds in Missouri, June 23 to 25, 202552 kt wind · 26 events
- Damaging Winds in Wisconsin, June 23, 2025$27,000 · 55 kt wind · 5 events
- Damaging Winds and Heavy Rain in Iowa, June 23 to 24, 202556 kt wind · 19 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1272460, 1272408, 1272410, 1272415.